Alert archive / Iowa / Frost Advisories in 2009

Frost Advisory 2, NWS Des Moines, IA

September 29, 200915 counties in Iowa

NWS Des Moines, IA issued this frost advisory at Sep 29, 2009, 3:38 PM CDT for 15 counties in Iowa. It took effect at Sep 30, 2009, 4:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2009, 3:38 PM CDT (20:38 UTC)
In effect from
Sep 30, 2009, 4:00 AM CDT
Expired
Sep 30, 2009, 7:12 AM CDT
In force
3 hr
Issued by
NWS Des Moines, IA

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Franklin County, IA, Grundy County, IA, Hancock County, IA, Hardin County, IA, Kossuth County, IA, Marshall County, IA, Poweshiek County, IA, Tama County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 292038
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
338 PM CDT TUE SEP 29 2009

...AREAS OF FROST POSSIBLE TONIGHT...

.HIGH PRESSURE WILL BE CENTERED ACROSS THE AREA THROUGH THE
LATE NIGHT AND EARLY MORNING HOURS ON WEDNESDAY. THIS WILL
ALLOW FOR CLEAR SKIES...AND LIGHT WINDS ALLOWING FOR OVERNIGHT
TEMPERATURES TO DROP INTO THE LOW TO MID 30S ACROSS PORTIONS
OF CENTRAL...NORTH CENTRAL...AND NORTHEAST IOWA.

IAZ005>007-016-017-025>028-037>039-049-050-062-300500-
/O.NEW.KDMX.FR.Y.0002.090930T0900Z-090930T1300Z/
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD...
GARNER...MASON CITY...CLARION...HAMPTON...ALLISON...WAVERLY...
ELDORA...GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO...
GRINNELL
338 PM CDT TUE SEP 29 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. 

FROST IS EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY MORNING
ACROSS PORTIONS OF CENTRAL...NORTH CENTRAL...AND NORTHEAST IOWA
AS TEMPERATURES DROP INTO THE LOW TO MID 30S THROUGHOUT THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MJA
3 follow-up statements
000 
WWUS73 KDMX 300156
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
856 PM CDT TUE SEP 29 2009

...AREAS OF FROST POSSIBLE TONIGHT...

.HIGH PRESSURE WILL BE CENTERED ACROSS THE AREA THROUGH THE LATE
NIGHT AND EARLY MORNING HOURS ON WEDNESDAY. THIS WILL ALLOW FOR
CLEAR SKIES...AND LIGHT WINDS ALLOWING FOR OVERNIGHT TEMPERATURES
TO DROP INTO THE LOW TO MID 30S ACROSS PORTIONS OF CENTRAL...
NORTH CENTRAL...AND NORTHEAST IOWA.

IAZ005>007-016-017-025>028-037>039-049-050-062-301000-
/O.CON.KDMX.FR.Y.0002.090930T0900Z-090930T1300Z/
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD...
GARNER...MASON CITY...CLARION...HAMPTON...ALLISON...WAVERLY...
ELDORA...GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO...
GRINNELL
856 PM CDT TUE SEP 29 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
WEDNESDAY. 

FROST IS EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY MORNING
ACROSS PORTIONS OF CENTRAL...NORTH CENTRAL...AND NORTHEAST IOWA
AS TEMPERATURES DROP INTO THE LOW TO MID 30S THROUGHOUT THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS73 KDMX 300859
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
359 AM CDT WED SEP 30 2009

...AREAS OF FROST POSSIBLE TONIGHT...

.HIGH PRESSURE WILL BE CENTERED ACROSS THE AREA THROUGH THE LATE
NIGHT AND EARLY MORNING HOURS ON WEDNESDAY. THIS WILL ALLOW FOR
CLEAR SKIES...AND LIGHT WINDS ALLOWING FOR OVERNIGHT TEMPERATURES
TO DROP INTO THE LOW TO MID 30S ACROSS PORTIONS OF CENTRAL...
NORTH CENTRAL...AND NORTHEAST IOWA.

IAZ028-039-301000-
/O.CAN.KDMX.FR.Y.0002.090930T0900Z-090930T1300Z/
BREMER-BLACK HAWK-
INCLUDING THE CITIES OF...WAVERLY...WATERLOO
359 AM CDT WED SEP 30 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
FROST ADVISORY. 

LOW LEVEL CLOUDS HAVE KEPT TEMPERATURES FROM DROPPING INTO THE LOW
TO MID 30S OVERNIGHT WHICH HAS HINDERED ANY WIDESPREAD FROST
DEVELOPMENT OVER THE AREA. THEREFORE...THE FROST ADVISORY HAS BEEN
CANCELLED. 

$$

IAZ005>007-016-017-025>027-037-038-049-050-062-301300-
/O.CON.KDMX.FR.Y.0002.090930T0900Z-090930T1300Z/
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
BUTLER-HARDIN-GRUNDY-MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD...
GARNER...MASON CITY...CLARION...HAMPTON...ALLISON...ELDORA...
GRUNDY CENTER...MARSHALLTOWN...TOLEDO...GRINNELL
359 AM CDT WED SEP 30 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

FROST IS FORECAST TO DEVELOP OVER PORTIONS OF CENTRAL...NORTH
CENTRAL...AND NORTHEAST IOWA THROUGH MID MORNING TODAY.
TEMPERATURES THIS MORNING WILL REMAIN STEADY INTO THE MID 30S
THROUGHOUT THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


KLP
000 
WWUS73 KDMX 301212
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
712 AM CDT WED SEP 30 2009

...FROST ADVISORY CANCELLED...

IAZ005>007-016-017-025>027-037-038-049-050-062-301315-
/O.CAN.KDMX.FR.Y.0002.000000T0000Z-090930T1300Z/
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
BUTLER-HARDIN-GRUNDY-MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD...
GARNER...MASON CITY...CLARION...HAMPTON...ALLISON...ELDORA...
GRUNDY CENTER...MARSHALLTOWN...TOLEDO...GRINNELL
712 AM CDT WED SEP 30 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
FROST ADVISORY. 

LOW LEVEL CLOUDS HAVE MOVED OVER THE AREA AND WARMED TEMPERATURES
INTO THE UPPER 30S TO THE LOWER 40S. THEREFORE...THE FROST
ADVISORY HAS BEEN CANCELLED. 

$$

KLP

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at Sep 29, 3:30 PM CDT, 8 minutes earlier.

Area forecast discussion, Sep 29, 3:30 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
330 PM CDT TUE SEP 29 2009

.SHORT TERM.../TONIGHT THROUGH THU NIGHT/
HIGH PRESSURE CURRENTLY CENTERED ACROSS EASTERN NEBRASKA/WESTERN
IOWA WILL SHIFT EASTWARD TONIGHT...WITH THE SURFACE RIDGE AXIS
LINING UP OVER THE EXTREME EASTERN CWA LATE TONIGHT. AIR MASS IS
COOLER WITH H85 TEMPS AROUND +8C...AND DRY AIR IN PLACE WITH
DEWPOINTS IN THE LOW TO MID 30S ACROSS MUCH OF THE CWA. THIS WILL
ALLOW FOR CLEAR SKIES AND LIGHT WINDS OVERNIGHT. RADIATIONAL COOLING
WILL SEND TEMPERATURES INTO THE 30S TO LOWER 40S. AREAS NEAR THE
RIDGE AXIS SHOULD COOL OFF THE MOST...WITH MIN TEMPERATURES IN THE
LOWER TO MID 30S LIKELY. AM SOMEWHAT CONCERNED THAT AREAS NEAR KALO
AND KMCW COULD APPROACH FREEZING...BUT HAVE THEM AT 33 FOR NOW. WITH
THE CHILLY TEMPERATURES TONIGHT...AREAS OF FROST POSSIBLE ACROSS THE
NORTHEAST THIRD TO HALF OF THE CWA. THUS WILL GO WITH A FROST
ADVISORY FOR AREAS ALONG AND EAST OF AN ALGONA...IOWA FALLS...TO
MARSHALLTOWN LINE. WINDS WILL SHIFT AROUND TO THE SOUTHEAST AS THE
AREA OF HIGH PRESSURE MOVES EASTWARD. THIS SHOULD KEEP THE
SOUTHWESTERN/WESTERN CWA FROM DROPPING OFF TOO MUCH KEEPING MIN
TEMPS AROUND 40.

ATTENTION THEN QUICKLY TURNS TOWARD STRONG SYSTEM CURRENTLY ENTERING
WRN CONUS.  TROUGH CROSSES ROCKIES WED EVENING FOLLOWED BY
CYCLOGENESIS AND SHARP INCREASE IN WARM ADVECTION INTO MO RIVER
VALLEY.  305K NAM/GFS ISENT SFCS AT TOP OF INVERSION SHOW TREMENDOUS
MOISTURE TRANSPORT/CONVERGENCE ON NOSE OF 50+KT FLOW INTO IA
OVERNIGHT.  EFFECTIVE SHEAR IS NOT THE GREATEST...BUT WITH MUCAPES
WELL INTO THE HUNDREDS AND PUSHING 1000 J/KG WITH SURGE OF WAA WOULD
NOT BE SURPRISED TO SEE ELEVATED SVR HAIL.  THIS ISENT LIFT AND
THETA-E ADVECTION MERGES WITH KINEMATIC FORCING TO DEVELOP DEEP UVM
ACROSS MUCH OF IA DURING THE DAY THU AS WELL SO HAVE CATEGORICAL
POPS THROUGH THESE PERIODS.

INSTABILITY AXIS SURGES NWD AND APPROACHES THE IA/MO BORDER DURING
PEAK HEATING.  AGREE WITH SPC OUTLOOK THAT HEIGHTENED SVR WX
THREAT...POSSIBLY TORNADIC...WILL BE RIGHT ON OUR DOORSTEP DURING
PEAK HEATING.  NAM IS MORE AGGRESSIVE IN THIS REGARD WITH A SLOWER
SOLUTION AND THUS FARTHER N PUSH OF MLCAPE...BUT IT IS DIFFICULT TO
ARGUE WITH THE GFS/ECMWF BEING IN SUCH GOOD AGREEMENT WITH FASTER
SPEED AND PLACEMENT OF TRIPLE POINT REACHING BETWEEN OTM/IRK BY 00Z
FRI.  THIS MAY LIMIT ADEQUATE INSTABILITY GETTING INTO IA.
RDD/AIA/OTM GFS BUFR SOUNDINGS...AND EVEN THE NAM...ALL DEPICT 1-2KM
WARM LAYER THAT EITHER INCREASES MLCIN OR DRAMATICALLY REDUCES 0-3KM
CAPES AND TORNADO POTENTIAL.  THIS WILL HAVE TO BE WATCHED HOWEVER
AS VERY STRONG 0-1KM SHEAR/SRH IS IN PLACE ANY SEMBLANCE OF SFC
BASED CONVECTION COULD QUICKLY BE REALIZED INTO LOW LEVEL ROTATION.

ALTHOUGH SVR WX THREAT SHOULD END BY THU NIGHT...LIFT AHEAD OF SHORT
WV DEPICTED BY 1.5 PV SFC APPROACHING SFC LOW AND SHOULD GREATLY
ENHANCE LIFT.  THIS IS ALSO NOTED IN QG FORCING SO HAVE CONTINUED
LIKELY POPS NRN PORTIONS.  THE PROLONGED NATURE OF THIS LIFT MAY
RESULT IN MODERATE TO HEAVY RAINS.  SEE HYDROLOGY SECTION FOR MORE
INFO AND EFFECTS.

DID NOT DEVIATE TOO FAR FROM TEMP GUIDANCE OUTSIDE OF UNDERCUTTING
THU HIGHS NORTH WHICH SHOULD SEE PLENTY OF CLOUDS AND LITTLE REBOUND.

.LONG TERM.../FRI THROUGH TUE/
TWO SIGNIFICANT SYSTEMS WILL AFFECT IA IN THIS TIME FRAME AND MODELS
ARE IN GOOD AGREEMENT THROUGH MUCH OF THE PERIOD.  THE FIRST IS A
CONTINUATION FROM WHAT IS LEFT OF OUR SVR WX POTENTIAL ON THU.  BY
FRI THE SYSTEM WILL BE OCCLUDED WITH WEAKENING FORCING.  WITH IA
NEAR EXITING CYCLONE EXPECT PRECIP CHANCES TO LINGER INTO SAT...BUT
WITH SHALLOW MOISTURE AND STABLE AIRMASS NOTHING MORE THAN LIGHT
SHOWERS ANTICIPATED.

AFTER A BRIEF LULL SAT AND EARLY SUN...PRECIP CHANCES INCREASE ONCE
AGAIN.  THERE HAVE BEEN RECENT CHANGES EARLY NEXT WEEK TOWARD WETTER
SOLUTIONS AS LOW LEVEL FEATURES AND ASSOCIATED WAA TIMING HAS SPED
UP.  MODELS DEPICT A PROLONGED PERIOD OF BROAD SWLY FLOW RESULTING
IN SFC WRMFNT REFLECTION SOMEWHERE NEAR THE IA/MO BORDER.  STRONG
ISENT LIFT SURGE MOVES THROUGH SUN NIGHT INTO MON WITH LINGERING
LIGHTER PRECIP POSSIBLE INTO TUE.

FRI-SUN TEMPS HAVE BEEN LOWERED TOWARD LOWEST ENSEMBLE
MOS...ESPECIALLY FOR MAXES...AND MAY NEED FURTHER DOWNWARD
ADJUSTMENT.  SOUNDINGS SATURATED WITH STACKED LOW OVERHEAD AND
LITTLE MIXING FRI AND SAT...AND CANNOT SEE MUCH REBOUND SUN EITHER
WITH INCREASING CLOUDS AND ESELY WINDS.

&&

.HYDROLOGY...
AN EXTENDED PERIOD OF MODERATE TO HEAVY RAINS ARE POSSIBLE THURSDAY
AND THURSDAY NIGHT AS THE CYCLONE PIVOTS RIGHT ON TOP OF IA WITH
NERN AND NRN PORTIONS OF THE STATE MOST FAVORABLE FOR HEAVY RAINS.
RAIN EFFICIENCY IS NOT EXTREME...BUT CONSIDERING IT MAY RAIN FOR
NEARLY 24 HOURS STRAIGHT IN SOME LOCATIONS STORM TOTAL QPF AMOUNTS
ARE CURRENTLY IN THE ONE TO THREE INCH RANGE.  THIS IS AT LEAST
PARTIALLY COINCIDENT WITH THE TWO TO FOUR INCH AXIS OF HEAVY RAINS
THAT FELL LAST THURSDAY EVENING AND FRIDAY MORNING.  WILL ISSUE ESF
HIGHLIGHTING MINOR FLOODING POTENTIAL IN IOWA...WINNEBAGO AND UPPER
CEDAR BASINS.

&&

.AVIATION...29/18Z
HIGH PRESSURE WILL CONTINUE TO RIDGE IN FROM THE WEST TODAY AND WILL
RESULT IN LIGHTER WINDS. THERE WILL STILL BE A BREEZE THROUGH DUE TO
10 TO 15 KTS IN THE MIXED LAYER IN THE LATE MORNING AND EARLY
AFTERNOON. A SUBTLE BACK DOOR COLD FRONT WILL DROP SOUTH TO
SOUTHWEST IN BETWEEN THE DEPARTING LOW PRESSURE AND APPROACHING HIGH
PRESSURE TODAY AND WILL REACH CNTRL IA BY LATE THIS AFTERNOON. THIS
WILL BRING WEAK SFC COLD ADVECTION OVER THE NORTHEAST HALF OF THE
FORECAST AREA TODAY HOWEVER THE COLD ADVECTION SHOULD BE NEUTRALIZED
BY A SLIGHT INCREASE IN 1000-850 MB THICKNESSES FROM MONDAY
RESULTING IN HIGH TEMPERATURES 1 TO 2 DEGREES WARMER THAN MONDAY.
OTHERWISE...LITTLE SENSIBLE WEATHER TODAY WITH PLENTIFUL SUNSHINE
EXPECTED.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FROST ADVY GENERALLY ALONG AND NE
OF AN AXA-IOW-MIW-GGI LINE 09Z-13Z.

&&

ALBRECHT/SMALL
Hazardous weather outlook, Sep 29, 5:17 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
517 AM CDT TUE SEP 29 2009

IAZ007-017-026>028-037>039-301100-
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
517 AM CDT TUE SEP 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST WILL BE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE FORECAST TO DEVELOP LATE WEDNESDAY NIGHT AND
CONTINUE ON AND OFF INTO THURSDAY EVENING. A FEW THE STORMS COULD BE
SEVERE DURING THIS TIME WITH THE PRIMARY THREAT BEING LARGE HAIL.
MODERATE TO HEAVY RAINFALL TOTALS OF 1 TO 3 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN LATE WEDNESDAY NIGHT AND
THURSDAY EVENING.

IAZ005-006-016-024-025-035-036-047>050-061-062-075-086-301100-
KOSSUTH-WINNEBAGO-HANCOCK-HUMBOLDT-WRIGHT-WEBSTER-HAMILTON-BOONE-
STORY-MARSHALL-TAMA-JASPER-POWESHIEK-MAHASKA-WAPELLO-
517 AM CDT TUE SEP 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST WILL BE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE FORECAST TO DEVELOP LATE WEDNESDAY NIGHT AND
CONTINUE ON AND OFF INTO THURSDAY EVENING. SOME OF THE STORMS
COULD BE SEVERE DURING THIS TIME WITH THE PRIMARY THREAT BEING
LARGE HAIL. MODERATE TO HEAVY RAINFALL TOTALS OF 1 TO 3 INCHES
WITH LOCALLY HIGHER AMOUNTS ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN LATE WEDNESDAY NIGHT AND
THURSDAY EVENING.

IAZ004-015-023-033-034-044>046-057>060-070>074-081>085-092>097-
301100-
EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-
AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-
UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
517 AM CDT TUE SEP 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE FORECAST TO DEVELOP LATE WEDNESDAY NIGHT AND
CONTINUE ON AND OFF INTO THURSDAY EVENING. SOME OF THE STORMS
COULD BE SEVERE DURING THIS TIME WITH THE PRIMARY THREAT BEING
LARGE HAIL. MODERATE TO HEAVY RAINFALL TOTALS OF 1 TO 3 INCHES
WITH LOCALLY HIGHER AMOUNTS ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN LATE WEDNESDAY NIGHT AND
THURSDAY EVENING.

LEE

Nearby

Frost Advisories in Iowa, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.